Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Springfield, MO

May 3, 2006Wright County, Missouri

NWS Springfield, MO issued this flash flood warning at May 3, 2006, 7:57 PM CDT for Wright County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2006, 7:57 PM CDT (00:57 UTC)
Expired
May 4, 2006, 2:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Wright County, MO

The radar

The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 11:40 PM CDTFLASH FLOOD3 Sse Hartville, MOHIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 223 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 040058
FFWSGF
MOC229-040700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 200 AM CDT THURSDAY.

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED THAT RAINFALL AMOUNTS WERE APPROACHING     
  ONE AND A HALF INCHES WITHIN THE PAST HOUR ACROSS MAINLY           
  SOUTHERN PORTIONS WRIGHT COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE 
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH  
  FLOODING TO OCCUR...ESPECIALLY ACROSS LOW WATER CROSSINGS. SOME    
  LOCATIONS THAT WILL EXPERIENCE FLOODING   INCLUDE...MOUNTAIN       
  GROVE...HARTVILLE...MANSFIELD...NORWOOD...                         
  DAWSON...GRAFF...MANES AND ODIN.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3747 9226 3707 9226 3707 9250 3711 9267
      3728 9268 3748 9244

$$

SAW
5 follow-up statements
000 
WGUS73 KSGF 040158
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 PM CDT WED MAY 3 2006

MOC229-040700-
WRIGHT MO-
858 PM CDT WED MAY 3 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WRIGHT COUNTY UNTIL 200
AM CDT...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING TOWARD THE WARNED AREA.
RAINFALL RATES WITH THE APPROACHING THUNDERSTORMS ARE IN EXCESS OF 
AN INCH.  THIS ADDITIONAL RAINFALL WILL PROLONG FLOODING CAUSED FROM 
RUNOFF ASSOCIATED WITH EARLIER HEAVY RAIN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNTAIN 
GROVE...HARTVILLE...MANSFIELD...NORWOOD...DAWSON...GRAFF...MANES AND 
ODIN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3747 9226 3707 9226 3707 9250 3711 9267
      3728 9268 3748 9244

$$

SAW
000 
WGUS73 KSGF 040350
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT WED MAY 3 2006

MOC229-040700-
WRIGHT MO-
1049 PM CDT WED MAY 3 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WRIGHT COUNTY UNTIL 200
AM CDT...

HEAVY RAIN HAS TAPERED OFF ACROSS THE WARNED AREA.  HOWEVER...STREET 
FLOODING AND FLOODING OF LOW WATER CROSSINGS WILL CONTINUE FOR THE 
NEXT FEW HOURS BEFORE RUNOFF BEGINS TO SUBSIDE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3747 9226 3707 9226 3707 9250 3711 9267
      3728 9268 3748 9244

$$

SAW
000 
WGUS73 KSGF 040445
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT WED MAY 3 2006

MOC229-040700-
WRIGHT MO-
1145 PM CDT WED MAY 3 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WRIGHT COUNTY UNTIL 200
AM CDT...

ADDITIONAL RAINFALL IS LIKELY OVER THE WARNED AREA OVER THE NEXT 
COUPLE OF HOURS AS SCATTERED THUNDERSTORMS ARE REDEVELOPING.  THIS 
RAINFALL WILL COMBINE WITH RUNOFF FROM EARLIER THUNDERSTORMS TO 
PROLONG FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS.  
IN ADDITION...LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER SEVERAL 
PORTIONS OF HIGHWAY V SOUTH OF HARTVILLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3747 9226 3707 9226 3707 9250 3711 9267
      3728 9268 3748 9244

$$

SAW
000 
WGUS73 KSGF 040635
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 AM CDT THU MAY 4 2006

MOC229-040700-
WRIGHT MO-
134 AM CDT THU MAY 4 2006

...FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WRIGHT COUNTY WILL 
EXPIRE AT 200 AM CDT...

EXCESSIVE RAINFALL FROM HEAVY RAIN HAS ENDED OVER WRIGHT COUNTY. 
REPORTS FROM WRIGHT COUNTY SHERRIFF SHOWS NO ADDITIONAL REPORTS OF 
FLOODING THIS MORNING. STREAMS AND CREEKS HAVE RECEDED ENDING THE 
FLODD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3747 9226 3707 9226 3707 9250 3711 9267
      3728 9268 3748 9244

$$

GCC
000 
WGUS73 KSGF 040642 CCA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
134 AM CDT THU MAY 4 2006

MOC229-040700-
WRIGHT MO-
134 AM CDT THU MAY 4 2006

...FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WRIGHT COUNTY WILL 
EXPIRE AT 200 AM CDT...

EXCESSIVE RAINFALL FROM HEAVY RAIN HAS ENDED OVER WRIGHT COUNTY. 
REPORTS FROM WRIGHT COUNTY SHERIFF SHOWS NO ADDITIONAL REPORTS OF 
FLOODING THIS MORNING. STREAMS AND CREEKS HAVE RECEDED ENDING THE 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3747 9226 3707 9226 3707 9250 3711 9267
      3728 9268 3748 9244

$$

GCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 3, 6:15 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 3, 6:15 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...MESOSCALE AND AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT WED MAY 3 2006

.DISCUSSION...
FORECAST UPDATED TO ACCOUNT FOR LATEST RADAR TRENDS.

REGIONAL 88D IMAGERY SHOWING SHRA/TSRA DEVELOPING ALONG THE SFC COLD
FRONT FROM SE KS THROUGH CENTRAL MO. OVER THE NEXT FEW HOURS THIS
WILL BE THE MAIN AREA TO RECEIVE RAINFALL AND HAVE UPPED POPS TO
CATEGORICAL FROM VERNON TO PHELPS COUNTIES AND POINTS NORTHWARD.
HAVE ALTERED POPS ACROSS SE ZONE THIS EVENING AS CONVECTION WILL BE
MORE SCATTERED IN NATURE...RAISING BACK TO LIKELY TONIGHT AS THE
COLD FRONT SAGS INTO THIS AREA. RAIN CHANCES ACROSS SW QUARTER OF
MISSOURI RATHER DIFFICULT. FOR THIS EVENING...THE FRONT WILL REMAIN
JUST TO THE NORTH OF THIS AREA...HOWEVER OUTFLOW BOUNDARIES CONTINUE
TO SPORADICALLY FIRE. IN ALL LIKELIHOOD...THE BEST CHANCES FOR RAIN
WILL BE WITH THE FRONT AND HAVE OPTED TO MAINTAIN LIKELY POPS FOR
TONIGHT.

SEVERE WEATHER RISK WILL BE BEST JUST AHEAD OF THE COLD FRONT ACROSS
SE KS AND W MO. DEEP LAYER SHEAR IS A BIT BETTER HERE...AND THE
ATMOSPHERE IS MORE PRISTINE AS COMPARED TO AREAS OVER THE EASTERN
OZARKS (WHICH HAVE BEEN WORKED OVER BY PREVIOUS STORMS). MLCAPES
WILL REMAIN IN THE 1500-2000 J/KG RANGE THIS EVENING AND 700-500
LAPSE RATES CONTINUE TO SUPPORT LARGE HAIL RISK. LOCALIZED DAMAGING
WINDS WILL ALSO BE POSSIBLE. TORNADO RISK IS LOW...AND WILL BE
ISOLATED TO THE MOST INTENSE STORMS THAT DEVELOP.

GAGAN

&&

.PREV DISCUSSION...
COMPLEX WEATHER PATTERN OVER THE MIDWEST THIS AFTERNOON. AT THE
SFC...A COLD FRONT IS DRAPED FROM NEAR IRK TO COU TO CNU. THE
AIRMASS HAS BECOME MODESTLY UNSTABLE SOUTH OF THE FRONT. TEMPS IN
THE UPPER 70S/LOWER 80S AND DEWPOINTS IN THE LOWER 60S HAVE RESULTED
IN MLCAPES AROUND 2000 J/KG...GIVE OR TAKE. IN ADDITION TO THE COLD
FRONT...SEVERAL OUTFLOW BOUNDARIES ARE SCATTERED ABOUT THE AREA.
ALOFT TWO UPPER DISTURBANCES ARE NOTED...WITH ONE OVER NORTHERN
ARKANSAS AND THE OTHER MOVING INTO CENTRAL KANSAS.

TO THIS POINT...THE OUTFLOW BOUNDARIES HAVE BEEN OUR FOCUS MECHANISM
WITH BROAD UPPER SUPPORT FROM THE DISTURBANCES ALOFT. EFFECTIVE DEEP
LAYER BULK SHEAR OF 30-35KT IS ENOUGH TO ORGANIZE CONVECTION INTO
CLUSTERS/BANDS. THE LOW LEVEL FLOW IS NEARLY PARALLEL TO THE DEEP
LAYER SHEAR VECTOR AND AS A RESULT...HAVE SEEN A TENDENCY FOR
REGENERATIVE/SLIGHTLY BACKBUILDING CONVECTION ALONG THE FRONT AND
VARIOUS OUTFLOW BOUNDARIES. THIS WILL RESULT IN A CONTINUED FLOODING
RISK. WITH 700-500MB LAPSE RATES AROUND 7C AND 2000 J/KG MLCAPE
EXPECTED IN THE WARM SECTOR OVER THE NEXT SEVERAL HOURS...SEVERE
WEATHER RISK WILL CONTINUE. SHEAR IS REMINISCENT OF SUMMER...WET
BULB ZERO HEIGHTS MORE LIKE SPRING. THUS PRIMARY RISK IS LARGE
HAIL...SECONDARY RISK IS LOCALIZED WIND.

TONIGHT THROUGH THURSDAY NIGHT...COLD FRONT WILL SLOWLY MOVE
SOUTHWARD AND SETTLE ACROSS SOUTHERN MISSOURI BY SUNRISE. GIVEN
SEEMINGLY CHAOTIC NATURE TO CONVECTIVE DEVELOPMENT...HAVE MAINTAINED
LIKELY POPS...AS A FEW AREAS MAY REMAIN DRY TONIGHT. TEMPS WILL FALL
INTO THE 50S NORTH OF THE SFC FRONT TONIGHT...HANGING AROUND 60 NEAR
THE FRONT. A FEW MORE DISTURBANCES WILL MOVE W/E ACROSS THE AREA
THUR AND THUR NIGHT. HAVE KEPT HIGHEST POPS (LIKELY) CONFINED TO THE
SOUTHER TIER OF COUNTIES...TAPERING TO LOWER CHC OVER CENTRAL MO.
TEMPS ARE ADMITTEDLY TRICKY THUR AND THUR NIGHT...DEPENDENT ON CLOUD
COVERAGE AND RAIN DISTRIBUTION. BEST ESTIMATE AT THIS TIME IS FOR
HIGH TEMPS IN THE UPPER 60S TO AROUND 70 THUR AFTERNOON WITH LOWS
BACK INTO THE 50S THUR NIGHT.

FRI AND FRI NIGHT...LOOKS LIKE THERE WILL BE A BREAK IN THE ACTION
AS SFC FRONT LOOKS TO SETTLE OVER NORTHERN ARK. HAVE CUT BACK ON
POPS WITH LOW END CHC ACROSS THE SOUTHERN TIER OF ZONES TAPERING TO
SLIGHT CHC OVER CENTRAL MO. HIGH TEMPS WILL REMAIN IN THE 60S WITH
LOWS IN THE UPPER 40S TO LOWER 50S.

SAT THROUGH WED...MED RANGE GUIDANCE IN REASONABLE AGREEMENT WITH
THE EVOLUTION OF THE LARGE SCALE PATTERN...HOWEVER THERE ARE
CONSIDERABLE DIFFERENCES IN HANDLING SMALLER SCALE FEATURES EMBEDDED
THEREIN. THE FIRST ISSUE IS FOR THE WEEKEND WHERE THE ECMWF HAS
BECOME RATHER PESSIMISTIC MAINTAINING CLOUDS AND SHOWER POTENTIAL.
THE GFS ENS AND UKMET SUGGESTS LINGER RAIN CHANCE EARLY SATURDAY
WITH CLEAR SATURDAY AFTERNOON THROUGH SUNDAY. GIVEN RUN-TO-RUN
CONSISTENCY FROM THE GFS ENS AND UKMET...HAVE OPTED TO FOLLOW THESE
SOLUTIONS.

IN SPITE OF DIFFERENCES FOR THE WEEKEND...CONSENSUS REMAINS FOR
ANOTHER TROUGH PASSAGE DURING THE FIRST HALF OF NEXT WEEK. ENSEMBLE
SPREAD CONTINUES TO REMAIN HIGH DURING THIS TIME FRAME AND
CONFIDENCE IN PIN-POINTING THE STRENGTH AND TIMING OF THIS FEATURE
REMAINS ON THE LOW SIDE. MADE LITTLE CHANGE TO THE FORECAST FOR
MONDAY THRU WEDNESDAY WITH LOW END CHC POPS AND A RETURN TO AVERAGE
TEMPS.

GAGAN

&&

.AVIATION...

FOR THE 00Z TAFS...FORECAST CONUNDRUM REMAINS THE BELIGERENT
CONVECTION JUST TO THE NORTH OF SGF AND JLN. THE COLD FRONT
RESPONSIBLE FOR FOCUSING THIS CONVECTION IS SLOWLY SAGGING TO THE
SOUTH. FOR THE FIRST FEW HOURS OF THE EVENING...TSRA SHOULD REMAIN
TO THE NORTH OVER WEST CENTRAL AND CENTRAL MISSOURI. THE SHEAR AXIS
ALOFT IS ORIENTED PARALLEL TO THE FRONT...SO THE PROGRESSION OF THE
FRONT WILL BE SLOW. THEREFORE...WILL HOLD TSRA POTENTIAL TOWARD
MIDNIGHT OR THEREAFTER. CIGS/VIS OUTSIDE OF CONVECTION WILL REMAIN
VFR...WITH MVFR CIGS ON TAP THURSDAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 3, 1:32 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT WED MAY 3 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
132 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT.

  DISCUSSION:

  A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND
  CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND
  EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM
  AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS
  OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT
  THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS.

  CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
  ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE
  PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF
  GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF
  PRODUCING LOCALIZED WIND GUSTS TO 60 MPH.

  TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT
  DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND
  EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A
  SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF
  CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK
  AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE
  POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO
  THE NORTH SMALLER HAIL WILL BE POSSIBLE.

  ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
  TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
  EVENING ACROSS THE ENTIRE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, May 3, 6:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FUNNEL CLOUD     3 W IRWIN               37.59N 94.34W
05/03/2006                   BARTON             MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD

&&

LDOOLEY
Local storm report, May 3, 6:58 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 S NEVADA              37.81N 94.35W
05/03/2006  E0.88 INCH       VERNON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
            VERNON COUNTY LINE

&&

LDOOLEY
Local storm report, May 3, 7:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TORNADO          2 W IRWIN               37.59N 94.32W
05/03/2006                   BARTON             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON GROUND

&&

LDOOLEY
Local storm report, May 3, 7:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             7 N LAMAR               37.60N 94.28W
05/03/2006  E1.75 INCH       BARTON             MO   TRAINED SPOTTER

            GOLF BALL HAIL REPORTED ON HIGHWAY 71

&&

LDOOLEY
Local storm report, May 3, 7:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             GREENFIELD              37.42N 93.84W
05/03/2006  E1.00 INCH       DADE               MO   LAW ENFORCEMENT

            DADE COUNTY 911 REPORTED QUARTER HAIL IN TOWN

&&

LDOOLEY
Special weather statement, May 3, 7:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT WED MAY 3 2006

MOZ077>083-088>098-101>106-040300-
BARTON-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-
WEBSTER-WRIGHT-NEWTON-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-
MCDONALD-BARRY-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
750 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
286 UNTIL 1 AM CDT THURSDAY WHICH REPLACES A PORTION OF SEVERE
THUNDERSTORM WATCH 282. THE NEW WATCH IS VALID FOR THE FOLLOWING
AREAS

IN MISSOURI THE NEW WATCH INCLUDES 24 COUNTIES

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 BARTON                CEDAR
CHRISTIAN             DADE                  DALLAS
DOUGLAS               GREENE                JASPER
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA...
BOLIVAR...BRANSON...BUFFALO...CABOOL...CARTHAGE...CASSVILLE...
EL DORADO SPRINGS...EMINENCE...FORSYTH...GAINESVILLE...GALENA...
GREENFIELD...HOUSTON...JOPLIN...KIMBERLING CITY...LAMAR...
LEBANON...MANSFIELD...MARSHFIELD...MONETT...MOUNT VERNON...
MOUNTAIN GROVE...NEOSHO...NIXA...OZARK...PINEVILLE...REPUBLIC...
ROGERSVILLE...SALEM...SPRINGFIELD...STOCKTON...THAYER...
THEODOSIA...WEST PLAINS...WILLOW SPRINGS AND WINONA.

WFO SGF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:12 PM CDTTornado WarningSGFBarton, Dade63 min
May 3, 7:44 PM CDTTornado WarningSGFGreene, Polk61 min
May 3, 8:06 PM CDTSevere Thunderstorm WarningSGFLawrence39 min
May 3, 8:12 PM CDTFlash Flood WarningSGFDade6 hr
May 3, 8:28 PM CDTSevere Thunderstorm WarningSGFChristian47 min
May 3, 8:29 PM CDTFlash Flood WarningSGFGreene6 hr
May 3, 8:38 PM CDTSevere Thunderstorm WarningSGFWebster45 min
May 3, 8:54 PM CDTSevere Thunderstorm WarningSGFDouglas51 min
May 3, 8:59 PM CDTSevere Thunderstorm WarningSGFWright46 min
May 3, 9:17 PM CDTSevere Thunderstorm WarningSGFTexas47 min
May 3, 9:33 PM CDTSevere Thunderstorm WarningSGFHowell57 min
May 3, 10:30 PM CDTSevere Thunderstorm WarningSGFOregon45 min
May 4, 4:03 AM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 18 more11 hr
May 4, 6:57 AM CDTFlash Flood WarningSGFBarton, Jasper, McDonald, Newton6 hr
May 4, 7:06 AM CDTFlash Flood WarningSGFBarry, Stone, Taney6 hr

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.